Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 175, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 6, 2009, 4:58 PM CDT for Butler County, Covington County, Crenshaw County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2009, 4:58 PM CDT (21:58 UTC)
- Expired
- May 6, 2009, 5:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Butler County, AL, Covington County, AL, Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 12:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1131 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 062158
SVRMOB
ALC013-039-041-062245-
/O.NEW.KMOB.SV.W.0175.090506T2158Z-090506T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
458 PM CDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF LUVERNE...
* UNTIL 545 PM CDT
* AT 456 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE
EXTENDING FROM CHAPMAN TO INDUSTRY TO BROOKS...OR ALONG A LINE
EXTENDING FROM 23 MILES NORTHEAST OF EVERGREEN TO 19 MILES
NORTHWEST OF ANDALUSIA TO 15 MILES EAST OF EVERGREEN...MOVING EAST
AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SOUTH...RED LEVEL AND OAKY STREAK BY 505 PM CDT...
PIGEON CREEK BY 510 PM CDT...
GANTT BY 515 PM CDT...
GANTT AND CLEARVIEW BY 520 PM CDT...
DOZIER BY 525 PM CDT...
RUTLEDGE AND ROSE HILL BY 530 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3153 8619 3140 8619 3135 8670 3139 8666
3143 8667 3145 8670 3153 8670 3153 8676
3177 8678 3190 8617 3184 8617 3181 8620
3179 8614 3167 8614 3163 8617 3162 8614
3155 8614
TIME...MOT...LOC 2158Z 262DEG 33KT 3169 8667 3155 8660
3141 8669
$$1 follow-up statement
000
WWUS54 KMOB 062229
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
529 PM CDT WED MAY 6 2009
ALC013-062238-
/O.CAN.KMOB.SV.W.0175.000000T0000Z-090506T2245Z/
BUTLER AL-
529 PM CDT WED MAY 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3153 8619 3140 8619 3136 8657 3148 8651
3155 8645 3178 8630 3190 8617 3184 8617
3181 8620 3179 8614 3167 8614 3163 8617
3162 8614 3155 8614
TIME...MOT...LOC 2228Z 262DEG 33KT 3173 8635 3159 8628
3145 8637
$$
ALC039-041-062245-
/O.CON.KMOB.SV.W.0175.000000T0000Z-090506T2245Z/
COVINGTON AL-CRENSHAW AL-
529 PM CDT WED MAY 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES...
AT 528 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE
EXTENDING FROM RUTLEDGE TO BRANTLEY TO ROSE HILL...MOVING EAST AT 40
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LUVERNE BY 535 PM CDT...
PATSBURG...LIVE OAK...GLENWOOD AND BULLOCK BY 540 PM CDT...
7 MILES SOUTH OF PETREY BY 545 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3153 8619 3140 8619 3136 8657 3148 8651
3155 8645 3178 8630 3190 8617 3184 8617
3181 8620 3179 8614 3167 8614 3163 8617
3162 8614 3155 8614
TIME...MOT...LOC 2228Z 262DEG 33KT 3173 8635 3159 8628
3145 8637
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 4:25 PM CDT, 33 minutes earlier.
Area forecast discussion, May 6, 4:25 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
425 PM CDT WED MAY 6 2009
.SHORT TERM (TONIGHT AND THURSDAY)...SHORTWAVE OBSERVED ON SATELLITE
IMAGERY MOVING QUICKLY EAST OUT OF THE LOWER MISSISSIPPI RIVER
VALLEY WILL BE IN GEORGIA AFTER MIDNIGHT. SUBSIDENT FLOW ON
BACKSIDE OF SHORTWAVE WILL SHUT DOWN THUNDERSTORM PRODUCTION OVER
THE NORTHWESTERN ZONES BY SUNSET AND AXIS OF HEAVIER
RAIN/THUNDERSTORMS WILL SHIFT ACROSS OUR EASTERN SECTOR. FLASH
FLOOD WATCH FOR THE NORTHWESTERN ZONES CAN LIKELY BE DROPPED HERE IN
THE NEXT COUPLE OF HOURS AS THE RUNOFF CONCERNS ABATE. RAN THE
FLASH FLOOD WATCH INLAND THROUGH 1 AM...EVEN THOUGH SATELLITE AND
RADAR TRENDS SUGGEST THE HEAVY RAIN THREAT WILL LIKELY END BEFORE
LATE EVENING. MAIN THREAT FOR SEVERE STORMS NEXT FEW HOURS WILL BE
ACROSS SOUTH CENTRAL ALABAMA WHERE THE APEX OF THE OUTFLOW GENERATED
COLD POOL IS SURGING JUST BEHIND THE LINE. THE GFS IS A TAD SLOW
MOVING THE SHORTWAVE EAST...SO SPED UP OUR TIMING FOR CLEARING THE
THUNDERSTORMS OUT FROM WEST TO EAST A BIT EARLIER THIS PACKAGE.
FLASH FLOOD WATCH WILL LIKELY BE TRIMMED UP A BIT FROM WEST TO EAST
HERE IN A COUPLE OF HOURS.
OTHERWISE...A RIBBON OF HIGHER RH WILL LAY DOWN JUST NORTH OF THE
COAST BY MORNING...AND WILL BRING POPS BACK INTO THE CHANCE CATEGORY
BY AFTERNOON AS WE COULD SEE SOME DEVELOPMENT ALONG THE SEABREEZE.
SLIGHT CHANCE OF STRONG/SEVERE THUNDERSTORMS TOMORROW AFTERNOON OVER
THE INLAND AREAS WITH DOWNBURST WINDS AND LARGE HAIL BEING THE
PRIMARY CONCERN. /05
.LONG TERM (FRIDAY THROUGH NEXT WEDNESDAY)...WE CONTINUE THE TREND
OF TAPERING RAIN CHANCES DOWN FRIDAY AND SATURDAY AS RIDGING FROM
THE EASTERN GULF/WESTERN ATLANTIC RIDGE BUILDS IN...THEN WE BRING
POPS BACK UP INTO CHANCE CATEGORY BY EARLY NEXT WEEK AS ANOTHER WEAK
FRONT SAGS SOUTHWARD INTO CENTRAL MS/AL. /05
&&
.MARINE...SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE WEEKEND
AS HIGH PRESSURE REMAINS CENTERED OFF THE MID ATLANTIC COAST.
AGAIN...THE MODELS WERE A BIT BEHIND THE CURVE ON WIND SPEEDS OVER
THE NEAR SHORE WATERS WITH 15 TO 20 KT SOUTH/SOUTHWESTERLY FLOW WITH
THE SEABREEZE CIRCULATION. SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED NEAR THE COAST THROUGH THURSDAY AS THE BOUNDARY TO THE
NORTH SAGS A BIT FARTHER SOUTH AND WASHES OUT. /05
&&
.AVIATION...WITH THE SEABREEZE INLAND...WILL KEEP THUNDERSTORMS
NORTH OF THE TAF AREAS THIS EVENING ALTHOUGH COULD SEE A COUPLE PASS
BROOKLEY AND MOBILE REGIONAL JUST TO THE NORTH THROUGH 02Z. /05
&&
.FIRE WEATHER...A SOUTH TO SOUTHWESTERLY TRANSPORT FLOW WILL
CONTINUE THROUGH FRIDAY. HIGH PRESSURE TO THE EAST WILL BUILD
ACROSS THE EASTERN GULF OF MEXICO ON FRIDAY...RESULTING IN LOWER
CHANCES OF THUNDERSTORMS ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST
ALABAMA AND THE WESTERN FLORIDA PANHANDLE FRIDAY INTO SATURDAY.
WARMER TEMPERATURES ARE ALSO EXPECTED OVER THE INLAND AREAS ON
FRIDAY...RESULTING IN LOWER RELATIVE HUMIDITY VALUES FALLING INTO
THE 40 TO 45 PERCENT RANGE IN THE AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 71 86 69 87 / 30 30 10 10
PENSACOLA 70 85 71 85 / 50 30 10 10
DESTIN 71 81 72 82 / 40 30 10 10
EVERGREEN 67 88 66 90 / 70 30 10 10
WAYNESBORO 67 88 67 91 / 20 30 20 10
CAMDEN 66 88 66 91 / 60 30 20 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...MONROE...WASHINGTON...AND WILCOX.
FL...NONE.
MS...FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR THE FOLLOWING ZONES:
GREENE...PERRY...AND WAYNE.
GM...NONE.
&&Hazardous weather outlook, May 6, 6:00 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT WED MAY 6 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-071200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A FRONTAL BOUNDARY REMAINS WEST AND NORTHWEST OF THE AREA...WHICH KEEPS THE NORTHERN GULF COAST IN A FAVORABLE AREA FOR THUNDERSTORMS TO DEVELOP TODAY. A DISTURBANCE HIGH IN THE ATMOSPHERE WILL SLIDE SOUTHEAST ACROSS THE SOUTHERN UNITED STATES TODAY. AS THIS FEATURE ENCOUNTERS A MOIST ENVIRONMENT THAT BECOMES MORE UNSTABLE DURING THE DAY...COVERAGES OF SHOWERS AND THUNDERSTORMS ARE FORECAST TO INCREASE. A SLIGHT RISK OF SEVERE WEATHER TODAY IS POSSIBLE GENERALLY NORTHWEST OF INTERSTATE 65 AND NORTH OF THE COAST. A MODERATE ONSHORE WIND WILL CREATE HAZARDOUS CONDITIONS FOR SMALL MARINE CRAFT TODAY...AS WELL AS BRING AN INCREASED RISK OF RIP CURRENTS ALONG AREA BEACHES. DUE TO RECENT HEAVY RAINFALL AMOUNTS...SEVERAL AREA RIVERS WILL CONTINUE TO EXPERIENCE MINOR FLOODING IN THE NEAR TERM. ANOTHER ROUND OF THUNDERSTORMS COULD APPROACH THE INTERIOR OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATER TONIGHT. THE RISK OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. AT THIS TIME...THE OVERALL RISK FOR SEVERE WEATHER IS LOW BUT STILL CAN OCCUR...ON AN ISOLATED BASIS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, May 6, 11:18 AM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1118 AM CDT WED MAY 6 2009 ALZ053-054-061700- CLARKE-WILCOX- 1118 AM CDT WED MAY 6 2009 ...A STRONG THUNDERSTORM WILL AFFECT CLARKE AND WILCOX COUNTIES... AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROUNDHILL...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SHAWNEE...SUNNY SOUTH...PINE HILL...KIMBROUGH AND SHEPPARD THROUGH NOON CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 6, 12:01 PM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1201 PM CDT WED MAY 6 2009 ALZ054-061730- WILCOX- INCLUDING THE CITIES OF...CAMDEN... 1201 PM CDT WED MAY 6 2009 ...A STRONG THUNDERSTORM WILL AFFECT WILCOX COUNTY... AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR YELLOW BLUFF...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ROCKWEST...CAMDEN...CANTON BEND...BOYKIN AND ESTELLE THROUGH 1230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 6, 12:04 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1204 PM CDT WED MAY 6 2009 ALZ051-052-MSZ067-061745- WASHINGTON-CHOCTAW-WAYNE- 1204 PM CDT WED MAY 6 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON...SOUTHERN CHOCTAW AND EASTERN WAYNE COUNTIES... AT 1203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DENHAM...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... GRETNA...AQUILLA...ISNEY...HEALING SPRINGS AND MILLRY THROUGH 1245 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 6, 12:10 PM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1210 PM CDT WED MAY 6 2009 ALZ051-053-061800- CLARKE-CHOCTAW- 1210 PM CDT WED MAY 6 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARKE AND SOUTHERN CHOCTAW COUNTIES... AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES EAST OF SOUWILPA...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BARRYTOWN...CHAPPELL HILL...WOMACK HILL...LOU...WEST BEND AND ARARAT THROUGH 100 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 6, 1:53 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 153 PM CDT WED MAY 6 2009 ALZ054-061930- WILCOX- 153 PM CDT WED MAY 6 2009 ...A STRONG THUNDERSTORM WILL AFFECT WILCOX COUNTY... AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF WATSONVILLE...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DARLINGTON...CALEDONIA...RUTHVEN...PINE APPLE AND ALLENTON THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Local storm report, May 6, 3:39 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
339 PM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 2 S GROVE HILL 31.68N 87.78W
05/06/2009 E0.88 INCH CLARKE AL EMERGENCY MNGR
NICKEL HAIL REPORTED ON ALLEN WALKER ROAD.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:38 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 8 days |
| May 6, 9:38 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 7 days |
| May 6, 10:59 AM CDT | Areal Flood Advisory | MOB | Choctaw | 2 hr |
| May 6, 1:05 PM CDT | Flash Flood Warning | MOB | Choctaw | 3 hr |
| May 6, 1:45 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 20 min |
| May 6, 2:01 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Wilcox | 44 min |
| May 6, 2:06 PM CDT | Areal Flood Advisory | MOB | Wilcox | 3 hr |
| May 6, 2:52 PM CDT | Flash Flood Warning | MOB | Clarke | 109 min |
| May 6, 3:11 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 53 min |
| May 6, 3:16 PM CDT | Flash Flood Warning | MOB | Choctaw, Clarke, Washington | 2 hr |
| May 6, 3:29 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington | 45 min |
| May 6, 3:33 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Crenshaw, Monroe, Wilcox | 57 min |
| May 6, 3:34 PM CDT | Flash Flood Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 3 more | 5 hr |
| May 6, 3:54 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Monroe | 66 min |
| May 6, 5:50 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.